Hail, Benton
- When
- April 17, 7:10 PM CST
- Where
- Benton County, Bentonville
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 36.370, -94.220
Scattered thunderstorms developed near an outflow boundary that stretched across far northwestern Arkansas during the evening of the 17th. One of the storms briefly became severe, producing hail up to half dollar size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed near an outflow boundary that stretched across far northwestern Arkansas during the evening of the 17th. One of the storms briefly became severe, producing hail up to half dollar size. The very slow-moving nature of the storms also produced locally heavy rainfall that resulted in some isolated flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 17, 4:55 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 PM CDT FRI APR 17 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. FOR THE 0Z TAFS... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS EVENING... EVENTUALLY BECOMING THE PREVAILING CONDITION. CONDITIONS ARE EXPECTED TO CONTINUE TO DETERIOIATE WITH TIME TONIGHT AND TOMORROW. BRIEF MVFR OR POSSIBLY IFR CEILINGS AND/OR VISIBILITIES... ALONG WITH HEAVY RAINFALL AND EVEN SMALL HAIL WILL BE POSSIBLE WITH ANY STORM CELLS THAT MAKE A DIRECT HIT ON A TERMINAL. && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI APR 17 2015/ DISCUSSION... UPPER LEVEL LOW CURRENTLY SPINNING OVER NORTHERN NEW MEXICO/SOUTHERN COLORADO WILL BE THE DRIVING FORCE BEHIND THE WEATHER ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS WEEKEND. WITH PACIFIC MOISTURE BEING ENTRAINED TO THE FLOW AROUND THE UPPER LEVEL LOW...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS THE AREA LATE TONIGHT AND INTO SATURDAY MORNING. THE ACTIVITY WILL BECOME MORE SCATTERED IN NATURE BY SATURDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT. THE UPPER LEVEL LOW WILL SLOWLY MOVE OUT OF THE ROCKIES AND ACROSS THE PLAINS SATURDAY NIGHT INTO SUNDAY AS IT WEAKENS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THIS TIME-FRAME WITH THE GREATEST THREAT FOR SEVERE WEATHER SUNDAY AFTERNOON AND EVENING AS THE UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN TUESDAY AND CONTINUE RIGHT THROUGH THE END OF THE WORK WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. THE BEST CHANCES WILL COME THURSDAY INTO FRIDAY DEPENDING ON THE TIMING OF A COLD FRONT MOVING THROUGH THE AREA. MODELS DIFFERENCES ARE PRETTY SIGNIFICANT 6 TO 7 DAYS OUT. NOT EXPECTING ANY WILD TEMPERATURE VARIATIONS DURING THE FORECAST PERIOD WITH TEMPERATURES GENERALLY 5 DEGREES EITHER SIDE OF NORMAL. AT LEAST FOR HIGH TEMPERATURES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK..CORRECTED NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI APR 17 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI APR 17 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...THIS EVENING THROUGH TONIGHT. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AND ESPECIALLY OVERNIGHT...ACROSS THE REGION. SOME OF THE INITIAL STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WIND BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL...MAINLY OVERNIGHT ACROSS EASTERN OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AND SUNDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM TRACKS OVER THE REGION. THOUGH THE MAIN THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING...UPPER LEVEL SUPPORT FROM THE LOW PRESSURE SYSTEM COULD ALSO TRIGGER A FEW STRONGER STORMS CAPABLE OF PRODUCING HAIL AND STRONG WINDS ESPECIALLY ON SUNDAY. THE SYSTEM WILL FINALLY PUSH NORTHEAST OF THE REGION LATE SUNDAY...LEAVING MONDAY DRY BUT COOLER. THE UPPER LEVEL PATTERN WILL REMAIN UNSETTLED...WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS DEVELOPING BY MID NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WITH THE RECENT RAINS AND THE AMOUNT OF ADDITIONAL PRECIPITATION EXPECTED ACROSS THE AREA OVER THE NEXT 36 TO 48 HOURS...FLOODING COULD BECOME A CONCERN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 16
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 17 2015
ARZ002-011-172330-
CARROLL AR-MADISON AR-
549 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL AND EASTERN MADISON
AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
KINGSTON...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...KINGSTON AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3611 9331 3612 9347 3609 9347 3608 9345
3608 9344 3600 9345 3608 9365 3628 9356
3619 9329 3613 9329
TIME...MOT...LOC 2249Z 198DEG 6KT 3611 9351SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI APR 17 2015
ARZ001-010-180130-
BENTON AR-WASHINGTON AR-
743 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL BENTON AND NORTHERN WASHINGTON
AT 743 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
SPRINGDALE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LOWELL...MONTE NE...SPRINGDALE...
SONORA AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3630 9401 3615 9398 3614 9422 3628 9422
TIME...MOT...LOC 0043Z 222DEG 3KT 3622 9412SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI APR 17 2015
ARZ001-180130-
BENTON AR-
800 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL BENTON
AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CENTERTON...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...CENTERTON AND BELLA
VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
WIND GUSTS TO 40 MPH.
LAT...LON 3643 9433 3643 9410 3629 9414 3629 9430
TIME...MOT...LOC 0100Z 182DEG 1KT 3634 9424The Western Arkansas radar (KSRX), 121 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Locally heavy rainfall of two to four inches that fell from a slow-moving thunderstorm flooded portions of Peach Orchard Road. The road was closed due to high water from Angel Falls to Pumpkin Hollow Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560801, 560802, 560803, 560804.